Hail, Perry
- When
- June 25, 3:44 PM CST to 3:54 PM CST
- Where
- Perry County, Perryville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.720, -89.870
The hail lasted for approximately ten minutes. A car and a mobile home roof were damaged.
Clusters of thunderstorms formed in the heat of the afternoon along a warm front that extended southeast from the St. Louis area across western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Clusters of thunderstorms formed in the heat of the afternoon along a warm front that extended southeast from the St. Louis area across western Kentucky. The storms formed in a very moist and unstable environment. Precipitable water values were close to two inches. Damaging hailstones occurred with one of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 2:17 PM CST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 317 PM CDT SAT JUN 25 2016 .SHORT TERM...(Tonight through Monday night) Issued at 317 PM CDT Sat Jun 25 2016 Models show a quick decrease in convection by this evening with loss of daytime heating. Should remain quiet tonight into early tomorrow morning, then an approaching cold front from the northwest will gradually increase shower and thunderstorm chances through the day Sunday into Sunday night. GFS and Canadian are a little faster and indicate more coverage than the ECMWF, but generally solutions are in okay agreement. Went with slight to low chance pops for showers and thunderstorms in southern Illinois and southeast Missouri by late Sunday morning, then good chances north and west to slight chances southeast by late Sunday afternoon. Our best chances across the region will be Sunday night into Monday with the passage of the cold front. Conditions will remain hot and muggy ahead of the cold front. Sunday high temperatures will again reach the lower 90s with heat indices in the 100 to 105 degree range. Cloud cover/convection on Monday will drop high temperatures back a few degrees, which will keep heat indices below 100 degrees. Dry conditions will return by Monday night with the cold front off to our south. As drier air begins to infiltrate the area, dew points will be dropping off Monday night. .LONG TERM...(Tuesday through Saturday) Issued at 317 PM CDT Sat Jun 25 2016 At the beginning of the extended forecast period (Tuesday) the WFO PAH forecast area is just south of the NW to SE oriented midlevel flow. A low ejecting from the Great Lakes toward Maine sharpens the flow aloft, allowing for 1) channeled vorticity advection into the area and slight cold air advection from the northeast. This adjustment will take place on Wednesday, setting the stage for intermittent disturbances to pass across the area. The forcing associated with these passing vorticity maxes embedded in the northwest flow will serve to sharpen the theta-e gradient over Southeast Missouri, Southwest Illinois and the Purchase area of West Kentucky by Thursday, leading to isolated/scattered diurnal convection. As the flow becomes more zonal on Friday into Saturday, the frequency of vort max interactions will take place. This will lead to more scattered coverage of showers and thunderstorms to end the extended period. && .AVIATION... Issued at 317 PM CDT Sat Jun 25 2016 Continued with VCTS at KCGI and KPAH until 23z, then convection should dissipate. Expect VFR conditions across all TAF sites overnight into Sunday morning. A very small chance of showers and storms will be possible late in the TAF period at KCGI and KEVV with the approach of a cold front, but chances are too small to include in the TAFs. Southwest winds around 7 kts will become light overnight, then increase to around 5 kts after 13z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...Smith AVIATION...RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT SAT JUN 25 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-262100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 347 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED UNTIL SUNSET, MAINLY ACROSS SOUTHERN ILLINOIS, SOUTHEAST MISSOURI, AND PORTIONS OF WEST KENTUCKY WEST OF A LINE FROM MORGANFIELD TO ELKTON. A FEW STRONG STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. A FEW STORMS COULD BECOME STRONG ON SUNDAY, MAINLY ACROSS SOUTHERN ILLINOIS, AND SOUTHWEST INDIANA, AND PORTIONS OF SOUTHEAST MISSOURI. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. AT THIS TIME, THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MAXIMUM HEAT INDICES MAY APPROACH 105 DEGREES THIS AFTERNOON ACROSS SOUTHEASTERN MISSOURI, SOUTHWESTERN ILLINOIS, AND THE PURCHASE AREA OF KENTUCKY, AND ACROSS THE ENTIRE REGION SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 W MURRAY 36.61N 88.39W
06/25/2016 M0.75 INCH CALLOWAY KY TRAINED SPOTTER
DIME SIZED HAIL
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG MURRAY 36.61N 88.32W
06/25/2016 CALLOWAY KY EMERGENCY MNGR
A FEW TREES DOWN ACROSS THE COUNTY. ONE IN MURRAY,
ANOTHER 2 MILES EAST OF MURRAY, AND ANOTHER ROUGHLY 7
MILES NORTH OF MURRAY
&&
SPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 356 PM CDT SAT JUN 25 2016 KYZ007-008-011-252115- LYON KY-MARSHALL KY-LIVINGSTON KY- 356 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN LYON COUNTIES UNTIL 415 PM CDT... AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALVERT CITY...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALVERT CITY...KUTTAWA AND GRAND RIVERS. LAT...LON 3690 8833 3702 8836 3711 8814 3696 8805 TIME...MOT...LOC 2056Z 240DEG 49KT 3700 8829
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 4 SSW MURRAY 36.56N 88.34W
06/25/2016 CALLOWAY KY EMERGENCY MNGR
PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF
LOCUST GROVE RD AND JUSTICE RD
&&
SPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 4 SSE MURRAY 36.56N 88.29W
06/25/2016 CALLOWAY KY EMERGENCY MNGR
PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF
LOCUST GROVE RD AND JUSTICE RD
&&
SPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SAT JUN 25 2016
KYZ007-010-013-252145-
CRITTENDEN KY-CALDWELL KY-LIVINGSTON KY-
421 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST
CENTRAL LIVINGSTON AND SOUTH CENTRAL CRITTENDEN COUNTIES UNTIL 445 PM
CDT...
AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALEM...OR 10 MILES NORTHWEST OF EDDYVILLE...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FREDONIA AND DYCUSBURG.
LAT...LON 3711 8823 3721 8830 3731 8811 3718 8802
3717 8804 3718 8810 3716 8812 3716 8813
3715 8813 3715 8814 3714 8816 3713 8816
3712 8819 3714 8820 3711 8822
TIME...MOT...LOC 2121Z 239DEG 18KT 3718 8823The Paducah radar (KPAH), 121 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
The hail lasted for approximately ten minutes. A car and a mobile home roof were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635954.